MENU ▼
Read by QxMD icon Read
search
OPEN IN READ APP
LETTER

Recurrent drug-induced liver injury (DILI) with ciprofloxacin and amoxicillin/clavulanic

Luís Moreno, Jordi Sánchez-Delgado, Mercedes Vergara, Meritxell Casas, Mireia Miquel, Blai Dalmau
Revista Española de Enfermedades Digestivas 2015, 107 (12): 767-8
26671593
Ciprofloxacin and amoxicillin/clavulanic are two widely used antibiotics due to their high efficacy and few side effects. While the percentage of hepatotoxicity of these antibiotics is low, their frequent use has led to a progressive increase in the number of cases. Both antibiotics have been associated with a wide variety of hepatotoxic reactions, from a slight rise of transaminases to fulminant hepatitis. Once hepatotoxicity secondary to a drug appears, the first step is to discontinue the drug. Physicians may opt to administer an alternative treatment with a different chemical structure. It should be borne in mind, however, that different chemical structures may also cause recurrent drug-induced liver injuries (DILI). We present the case of a patient who consecutively developed DILI due to ciprofloxacin and amoxicillin/clavulanic.

Comments

You need to log in or sign up for an account to be able to comment.

No comments yet, be the first to post one!

Trending on Read

Available on the App Store

Available on the Play Store
Remove bar
Read by QxMD icon Read
26671593
×

Search Tips

Use Boolean operators: AND/OR

diabetic AND foot
diabetes OR diabetic

Exclude a word using the 'minus' sign

Virchow -triad

Use Parentheses

water AND (cup OR glass)

Add an asterisk (*) at end of a word to include word stems

Neuro* will search for Neurology, Neuroscientist, Neurological, and so on

Use quotes to search for an exact phrase

"primary prevention of cancer"
(heart or cardiac or cardio*) AND arrest -"American Heart Association"